Probability Theory and Related Fields

, Volume 101, Issue 2, pp 277–289

L2-lower bounds for a special class of random walks

  • Ursula Porod

DOI: 10.1007/BF01375829

Cite this article as:
Porod, U. Probab. Th. Rel. Fields (1995) 101: 277. doi:10.1007/BF01375829


We investigate theL2-speed of convergence to stationarity for a certain class of random walks on a compact connected Lie group. We give a lower bound on the number of stepsk necessary such that thek-fold convolution power of the original step distribution has anL2-density. Our method uses work by Heckman on the asymptotics of multiplicities along a ray of representations. Several examples are presented.

Mathematics Subject Classification

60J15 60B15 43A80 

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Ursula Porod
    • 1
  1. 1.Department of MathematicsThe Johns Hopkins UniversityBaltimoreUSA

Personalised recommendations